Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 27, 2021, 2:46 PM MDT for El Paso County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 2:46 PM MDT (20:46 UTC)
- Expired
- Jun 27, 2021, 3:30 PM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 33 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
013
WUUS54 KEPZ 272046
SVREPZ
TXC141-272130-
/O.NEW.KEPZ.SV.W.0019.210627T2046Z-210627T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
246 PM MDT Sun Jun 27 2021
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
North central El Paso County in western Texas...
* Until 330 PM MDT.
* At 245 PM MDT, a severe thunderstorm was located near Fort Bliss,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Central El Paso, East El Paso, Northeast El Paso, Far East El Paso,
Mission Valley, Horizon City, Fort Bliss, Socorro, Sparks, Biggs
Field and Fort Bliss Northeast.
This includes Interstate 10 in Texas between mile markers 20 and 36.
Heavy rains will result in street flooding within the warning area,
as well as blowing dust due to strong winds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3169 10635 3171 10637 3174 10639 3176 10645
3176 10647 3175 10648 3178 10648 3195 10642
3196 10625 3170 10619 3165 10632
TIME...MOT...LOC 2045Z 352DEG 10KT 3178 10638
HAIL...1.00IN
WIND...60MPH
$$
DENNHARDT2 follow-up statements
566
WWUS54 KEPZ 272112
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
312 PM MDT Sun Jun 27 2021
TXC141-272130-
/O.CON.KEPZ.SV.W.0019.000000T0000Z-210627T2130Z/
El Paso TX-
312 PM MDT Sun Jun 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR CENTRAL EL PASO COUNTY...
At 311 PM MDT, a severe thunderstorm was located near Mission Valley,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Central El Paso, East El Paso, Far East El Paso, Mission Valley,
Horizon City, Fort Bliss, Socorro and Sparks.
This includes Interstate 10 in Texas between mile markers 20 and 36.
The strongest parts of the thunderstorm have crossed the
International Border into Mexico. Heavy rains will result in street
flooding within the warning area, as well as blowing dust due to
strong winds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3169 10635 3171 10637 3174 10639 3176 10645
3176 10647 3175 10648 3178 10648 3180 10643
3178 10625 3170 10619 3165 10632
TIME...MOT...LOC 2111Z 352DEG 10KT 3171 10637
HAIL...1.00IN
WIND...60MPH
$$
DENNHARDT776
WWUS54 KEPZ 272122
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
322 PM MDT Sun Jun 27 2021
TXC141-272131-
/O.EXP.KEPZ.SV.W.0019.000000T0000Z-210627T2130Z/
El Paso TX-
322 PM MDT Sun Jun 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY WILL
EXPIRE AT 330 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However street flooding due to heavy rain will
continue in the area.
LAT...LON 3169 10635 3171 10637 3174 10639 3176 10645
3176 10647 3175 10648 3178 10648 3180 10643
3178 10625 3170 10619 3165 10632
TIME...MOT...LOC 2121Z 352DEG 10KT 3170 10637
$$
DENNHARDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:20 PM MDT, 26 minutes earlier.
Area forecast discussion, Jun 27, 2:20 PM MDT, 26 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
220 PM MDT Sun Jun 27 2021
.SYNOPSIS...
A more active, wetter, and cooler weather pattern is developing
over the region this afternoon. A low pressure system and a surge
of moisture will result in a good chance of rain showers and
thunderstorms developing this afternoon and continuing for the
next several days across the region. Periods of heavy rainfall
with localized flooding may occur in flood prone areas and
drainages. The additional moisture and cloudiness will have a
cooling effect on day time temperatures with day time highs
running well below normal the next few days.
&&
.DISCUSSION...
.SHORT TERM...
In the wake of last nights cold front, good moisture advection has
taken place and most areas east of the divide now are seeing 50+
dewpoints. Afternoon convection started right on cue over the higher
terrain of the Sacramento mountains and Gila. PW values are still
just a bit over an inch in most spots. But most model guidance shows
those values closer to 1.25" this evening. As such individual storms
should eventually become rather efficient rain makers in to the
evening hours. A quick inch or even more can't be ruled out with
passing storms. Fortunately our ground is still pretty dry so
widespread flash flooding is not an immediate threat this evening.
However localized flash flooding, especially in urban areas and near
recent burn scars will remain a possibility for the early part of
this period.
In addition to the potential for heavy rainfall, most of the region
is currently in a marginal risk for severe weather this evening.
Enough sunshine broke through earlier today to help destabilize the
region a bit more. This was evident in visible imagery as CU
development really increased across most areas shortly after noon.
Currently we are watching shortwave energy approach the Gila and
this will eventually form a cut-off low over portions of southwest
New Mexico later tonight. The presence of the upper low along with
the stalled surface boundary that was last nights cold front and
convective outflows from earlier storm activity will be more than
enough to keep convection going into the evening hours. Most hi-res
models show storm activity shifting southeast across the lowlands
and reaching the El Paso metro around or shortly after 00Z. With
CAPE values of 800 to 1000 j/kg, decent shear of 30-40 knots, and
wet bulb zero heights down to around 9000' the potential for
damaging thunderstorm winds and hail remain a threat into the
evening hours.
Overnight the upper low will pull up stationary which will begin to
switch the steering flow from southeast to northwest. Models are
hanging on to the idea of convective reinitiation late tonight
and bringing the activity back across the area. With the help of
the upslope component, it seems that the Sacramento mountains, in
particular the east slopes, will be in line to see the greatest
rainfall amounts. Current QPF guidance shows the potential for
widespread 2 to 3 inch amounts here with a few spots potentially
seeing even more as we transition into Tuesday. As such, have gone
ahead and issued a Flash Flood Watch for the Sacramento mountains
as well as southeastern Otero and northeastern Hudspeth counties
for tonight and Monday as more widespread flash flooding could
take place once the surface soils become a bit more saturated.
&&
.LONG TERM...
A wet and active weather pattern will continue over the area for
much of the week. A nearly stationary upper low pressure system
sitting over New Mexico will continue steepen lapse rates with
cooler temperatures aloft and destabilize the atmosphere while at
the same time an easterly surge in moisture will help fuel further
widespread shower and thunderstorm development across the region.
Projected atmospheric precipitable water (PW) values are running
at 120 to 150 percent of normal which is indicative of efficient
rain producing showers and thunderstorms. Periods of heavy
rainfall with localized flooding of low lying areas, drainages and
normally dry arroyos will be possible near stronger storms.
The additional moisture and cloudiness will continue to have a
cooling affect on day time temperatures with afternoon highs in
the 80s for the lowland deserts with 70s in the mountains. To
start out the week afternoon max temperatures will be well below
normals which are usually mid 90s for the lowland deserts.
Overnight temperatures will generally run close to seasonal
normals.
Toward midweek, conditions will change somewhat with high pressure
expanding over the area with the upper level low drifting off to
the west. Considerable atmospheric moisture will remain in the
region under the high to trigger scattered thunderstorms with
periods of moderate to heavy rainfall possible through Friday.
Temperatures will begin to warm up as a result of the high
pressure with temperatures approaching near or slightly below
normal values by the end of the week.
Outlook for the 4th of July weekend...
The forecast will have continued active and wet weather with
scattered showers and thunderstorms each day. The pattern will
change as the high centers northwest of the area and a strong deep
low occurs in the Great Lakes region. This pattern will put the
area under a northerly flow that will allow short wave impulses
and troughs to drop south over the area and trigger scattered
shower and thunderstorms each day into the following week. Periods
of moderate to heavy rain with localized flooding of normally dry
drainages and arroyos will occur with stronger storms. Day time
temperatures in the afternoon will hover near or slightly below
normal through the holiday weekend.
&&
.AVIATION...18Z TAF CYCLE
VFR initially but rapidly deteriorating conditions
expected as the afternoon wears on. An upper disturbance will drop
into southern New Mexico and will help initiate widespread rain
and thunderstorms that will continue through the TAF period.
Beginning between 19 to 21z, rain and thunderstorm chances
increase with all TAF sites likely to be impacted by 01z. VIS and
ceiling reductions are likely with MVFR or even IFR conditions
possible.
&&
.FIRE WEATHER...
Fewer fire weather concerns as moisture and wetting precip continue
to overspread the region. However lightning and flash flooding are a
concern for any ongoing fire management activities. Showers and
thunderstorms will be on the increase this afternoon, lasting into
the evening and overnight hours. Most areas will see a decent
rainfall with a few locations possibly seeing excessive rainfall.
Flash flooding could be a concern near area fires/burn scars. Winds
will top 10 to 15 MPH, but thunderstorms could cause gusty outflow
winds. The increased moisture and storm chances will remain in place
for the forecast period. Vent rates for the mountains will be poor
to fair with good to very good for the lowlands.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 67 79 67 81 / 60 50 70 80
Sierra Blanca 61 77 60 74 / 70 70 70 80
Las Cruces 64 77 62 78 / 60 50 70 70
Alamogordo 61 75 60 79 / 50 50 70 80
Cloudcroft 45 57 44 55 / 70 80 70 80
Truth or Consequences 64 75 61 76 / 50 50 60 70
Silver City 58 75 57 72 / 50 50 70 70
Deming 63 79 61 78 / 50 50 70 70
Lordsburg 64 84 62 78 / 30 40 60 70
West El Paso Metro 67 78 68 80 / 70 50 70 80
Dell City 63 77 61 78 / 60 60 70 80
Fort Hancock 65 81 64 82 / 60 60 70 80
Loma Linda 61 75 60 72 / 70 70 70 80
Fabens 67 81 66 81 / 60 60 70 80
Santa Teresa 64 78 63 78 / 70 50 80 80
White Sands HQ 66 76 65 76 / 60 50 70 80
Jornada Range 64 75 62 76 / 50 50 70 70
Hatch 64 78 62 77 / 60 50 70 70
Columbus 64 80 64 77 / 60 50 80 70
Orogrande 64 75 62 77 / 50 50 70 80
Mayhill 50 61 49 63 / 80 90 70 80
Mescalero 48 63 47 64 / 60 70 70 80
Timberon 47 63 47 63 / 60 60 70 80
Winston 50 69 49 68 / 70 50 70 70
Hillsboro 59 74 57 73 / 60 60 70 70
Spaceport 62 76 60 76 / 60 50 70 70
Lake Roberts 52 75 51 73 / 60 60 60 70
Hurley 57 76 56 76 / 50 50 70 70
Cliff 53 83 51 82 / 40 50 60 60
Mule Creek 58 80 57 78 / 40 50 60 70
Faywood 59 75 58 73 / 60 60 70 70
Animas 62 83 61 79 / 30 40 60 60
Hachita 61 82 60 76 / 50 50 70 60
Antelope Wells 61 84 61 77 / 50 50 70 70
Cloverdale 60 82 60 76 / 40 40 60 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch from 6 PM MDT this evening through Monday
evening for NMZ414>417.
TX...Flash Flood Watch from 6 PM MDT this evening through Monday
evening for TXZ421.
&&
27-Laney/04-LundeenHazardous weather outlook, Jun 27, 11:28 AM MDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1128 AM MDT Sun Jun 27 2021 NMZ401>417-TXZ418>424-281730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1128 AM MDT Sun Jun 27 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will develop this afternoon and evening with storms tracking generally from northwest to southeast. A few of the stronger storms could produce damaging winds as well as small hail. In addition, some localized flooding will be possible as a few of the stronger storms have the potential to produce upwards of 2 inches of rain locally. Storm coverage will gradually decrease overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moisture will remain in place for most of the week ahead. As such, additional rain and thunderstorms are expected on a daily basis. Due to the fact that some areas could receive daily doses of rain, the ground may become saturated which in turn will increase our Flash Flood potential, especially Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely later this afternoon and evening. SKYWARN spotters are encouraged to relay reports of severe weather to WFO EPZ when it occurs. Laney
In the hours before
Special weather statement, Jun 27, 1:24 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service El Paso TX
124 PM MDT Sun Jun 27 2021
NMZ410-412-413-272015-
Southern Tularosa Basin NM-Central Tularosa Basin NM-
Northern Dona Ana County NM-
124 PM MDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DONA ANA COUNTY
UNTIL 215 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Jornada Range, moving north at 15 mph.
Dime size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Jornada Range, Portions of Jornada Experimental Range and Lake
Lucero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3253 10661 3252 10679 3259 10692 3287 10666
3266 10639
TIME...MOT...LOC 1924Z 200DEG 8KT 3261 10666
DENNHARDTSpecial weather statement, Jun 27, 1:56 PM MDT, 50 minutes before
Special Weather Statement National Weather Service El Paso TX 156 PM MDT Sun Jun 27 2021 TXZ419-420-272030- Eastern/Central El Paso County TX- Northern Hudspeth Highlands/Hueco Mountains TX- 156 PM MDT Sun Jun 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL 230 PM MDT... At 155 PM MDT, Doppler radar was tracking a strong thunderstorm near Northeast El Paso, moving east at 10 mph. Dime size hail and winds in excess of 45 mph with blowing dust will be possible with this storm. Localized flooding may also occur along US-54 near Chaparral due to heavy rain. Locations impacted include... Northeast El Paso, East El Paso, Central El Paso, Far East El Paso, Montana Vista, Biggs Field, Fort Bliss Northeast, Homestead Meadows and Franklin Mountains State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3174 10622 3186 10649 3200 10645 3200 10610 TIME...MOT...LOC 1955Z 287DEG 11KT 3194 10638 DENNHARDT
Special weather statement, Jun 27, 2:22 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service El Paso TX
222 PM MDT Sun Jun 27 2021
NMZ407-410-411-272100-
Northern Dona Ana County NM-Southwest Desert/Mimbres Basin NM-
Southern Dona Ana County/Mesilla Valley NM-
222 PM MDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LUNA AND WEST
CENTRAL DONA ANA COUNTIES UNTIL 300 PM MDT...
At 220 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 13 miles southeast of Nutt. These storms were moving
northeast at 10 mph.
Dime size hail and winds in excess of 45 mph with blowing dust will
be possible with this storm. Additional thunderstorm development is
expected in this area.
Locations impacted include...
Uvas Valley.
This includes Interstate 10 in New Mexico between mile markers 105
and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3209 10739 3242 10739 3254 10734 3262 10711
3212 10712
TIME...MOT...LOC 2020Z 225DEG 4KT 3244 10728
DENNHARDTThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:56 PM MDT | Special Weather Statement | EPZ | El Paso | 34 min |
| Jun 27, 1:59 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 46 min |
| Jun 27, 2:28 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Jun 27, 2:45 PM MDT | Flash Flood Watch | EPZ | El Paso, Hudspeth | 4 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.